Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

169 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for dry mouth, sweating and breathing difficulty

Answered by
Dr.
Dr. Abhishek Kapoor

Psychiatrist

Practicing since :2007

Answered : 2496 Questions

default
Posted on Thu, 7 Aug 2014 in Mental Health
Question: Hello All,

I'm so tiered and depressed by this problem, I feel my body very light weight and very dry mouth. Sometimes while driving specially I feel fainting and can not breath for couple seconds then start sweating. I had have some Antidepressant medicines "Alprazolame, Cymbalta up to 60mg for a year and have then I stopped that for 6 months then I started to have this problem. In reality I do not have any psychological problems or depression during the stopping time but I had to take Anafranil 10 mg now to solve this problem. It helped little bit with the the light weight feeling but not the dry moth or breathing problems especially while driving. I had to increased the dose 10 mg every month because the light weight feeling is coming back in the end of each month, so I reach to 50 mg today of Anafranil. What is my problem. How do I fix it without taking Antidepressant medicine anymore? Is there a solution? so sick of this problem and I do not want to take these medicine anymore. For how long do I have to use this medicine? Is there any diagnosis?
doctor
Answered by Dr. Abhishek Kapoor 23 minutes later
Brief Answer:
Try paroxetine

Detailed Answer:
Hi
Thanks for using healthcare magic. I, Dr Abhishek Kapoor, would help you in this query.

I think, you have generalized anxiety disorder. Dry mouth, sweating, breathing difficulty or fainting episode etc are symptoms of anxiety. In that case, you need continuous treatment with few antidepressant like paroxetine or escitalopram. Cymbalta contains duloxetine and it is good for somatic symptoms rather than anxiety. Better to take paroxetine as an antidepressant. You can also try some benzodiazepine like clonazepam etc. It would help to control anxiety symptoms.

There is no need to take Anafranil (clomipramine). It is tricyclic antidepressant and lead to certain side effects like dry mouth, constipation, sedation etc. In your case, dry mouth could be due to it. Better to avoid it. You can also try some relaxation exercise like JPMR or deep breathing. These would help to control anxiety symptoms. Rest, you can consult with your physician or psychiatrist.

In case, you need further help, you can ask.

Regards
Dr. Abhishek Kapoor
Psychiatrist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Abhishek Kapoor 15 minutes later
For how long do I have to use this medicine because I'm really anxious of the side effects of theses drugs. I had no problem before start using these drugs. It was just very mild depression due to high stress during study time.
doctor
Answered by Dr. Abhishek Kapoor 7 minutes later
Brief Answer:
You have to take it for months

Detailed Answer:
Hi

That depends upon improvement. If you remain better with medications for 6 to 9 months, then you can stop them after psychiatrist consultation. This drug (paroxetine) does not have much side effects. This is the one of the best antidepressant. You would not get that kind of side effects you got from Anafranil. Just relax and take this drug without any tension.

Regards
Dr. Abhishek Kapoor
Psychiatrist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Abhishek Kapoor 6 minutes later
Last two questions:

Should I stop Anafranil now I take 50 mg, and start with paroxetine at what dose? how many times a day?

I have to travel to UK to study but I don't like airplanes and I have canceled my plane several times because I'm afraid? is there anything can help with that?
doctor
Answered by Dr. Abhishek Kapoor 14 minutes later
Brief Answer:
You can take benzodiazepine before flight

Detailed Answer:
Hi

In your case, there is no use of Anafranil. You can stop it gradually. Better to start paroxetine 12.5mg once a day. It would take two weeks to show response. Mean time, you would be off Anafranil. After two weeks, you can increase the dose accordingly.

If you have specific phobia, along with medications, you can try psychotherapy like exposure therapy. Two ways you can do it. One way, you can image your are in plane and it would help to control psychological anxiety. Second way, you can get real exposure of a airport. That would gradually help to control it. You can also take benzodiazepine like clonazepam before going to airport. That would help to control such symptoms.

Regards
Dr. Abhishek Kapoor
Psychiatrist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Abhishek Kapoor 1 hour later
I read many bad stories about sever withdrawal effects of Paxil? Is there any other good choice?

doctor
Answered by Dr. Abhishek Kapoor 6 hours later
Brief Answer:
Try escitalopram or sertraline

Detailed Answer:
Hi

Paxil is good antidepressant. Yes, it cause withdrawal in sudden stoppage of drug, but that could be possible with any antidepressant. If you take it with proper guidance, then you would not feel any problem. In case, you want to try another antidepressant, you can try escitalopram or sertraline. These drugs are equally effective and has less withdrawal symptoms.

Regards
Dr. Abhishek Kapoor
Psychiatrist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Anafranil

doctor1 MD

Dear Dr.

I am a healthy 25 year old male, 180cm, about 90kgs. Non-smoker. I have suffered from panic attacks in the past and was treated with anafranil and therapy for about 2 years. My dosage was high, 200mg a day. I weaned myself off the meds 3 months ago, everything went fine - I feel great. the only problem is that my libido, which died completely during the course of the treatment, has not returned. Even if I do get an erection, I am just not really interested. I am worried about the effects on my relationship, I am crazy about my girlfriend. How long should I wait for it to return before I should start to worry? Thank you

doctor1 MD

Hello, I've just recently started taking Anafranil and seeing all these side effects really scared me. I guess they have to put them there. it doesn't necessarily mean I'll have them right?

doctor1 MD

Hello...I have been on Anafranil for years for racing and intrusive thoughts. It has really helped me with symptoms more than any other drug. But now, I would like to get pregnant. I know that I cannot stay on Anafranil but am worried about stopping it since I have had such success. What type drug could I take that would help the same symptoms, but be safe for baby?

doctor1 MD

Hi, I'm so frustrated by this problem, First, during studying time I had mild anxiety and was prescribed symbalta 60mg with alprazolam for one year and half. stopped the medication for 3 to 5 months then my problems started. My main problem is...

doctor1 MD

I have a history of atrial fibrillation , is Anafranil safe for me? Its episodic, I take myself out of it with "pill in the pocket" flecanaid.

doctor1 MD

Hi There, I am a 34 year old female who has been on Lexapro 20mg for the past 6 months for depression/anxiety. I had taken Lexapro a few years ago but the side effects dissappeared a month after treatment was commenced. I now 6 months later continue to have very bad episodes of excitability, extreme muscle tension especialy in my hands and arms that I have to keep moving them daily. I also have increased rapid eye movements and at times I feel I am going mad. I also can have episodes of confusion, palpitations and shortness of breath. Please can you tell me why theses side effects continue? Would it help to reduce the dose under Gp supervision? I have tried so many different types of antidepressants over the past two years but have had terrible side effects to them all as I have got older.

doctor1 MD

I am postmenopausal and use Anafranil for depression and was told by the doctor I will probably have to take it for the rest of my life after trying to stop it gradually every once in awhile I was told not to stop all at once and to ween off gradually. After about 2 months time, I woluld start getting my symtons back and have to start them again. .that is when the doctor said that I was probably going to keep taking them life long. He prescibed that I take 4 of the 25 mg at bedtime.. So where I am postmenopausel I am getting mood swings nightsweats,and not sleeping well. so I was wondering if there was something I could take with my anafranil savely. Cancer runs in my family with 2 sisters having breast cancer and a brother who passed away from colon cancer. Therefore I do not want to take estrogen for these reasons Would there be anything I could try to help either perscribed or over the counter. without any or very small side effects.while also having to take the anafranil. Thank you so much for trying to help me. I really really could use the help.